Alert archive / California / Freeze Warnings in 2015
Freeze Warning 6, NWS Eureka, CA
NWS Eureka, CA issued this freeze warning at Nov 3, 2015, 2:39 PM PST. It took effect at Nov 4, 2015, 3:00 AM PST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2015, 2:39 PM PST (22:39 UTC)
- In effect from
- Nov 4, 2015, 3:00 AM PST
- Expired
- Nov 4, 2015, 8:00 AM PST
- In force
- 5 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
479 WWUS76 KEKA 032239 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 239 PM PST TUE NOV 3 2015 CAZ004-041100- /O.NEW.KEKA.FZ.W.0006.151104T1100Z-151104T1600Z/ UPPER TRINITY RIVER- 239 PM PST TUE NOV 3 2015 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PST WEDNESDAY. * LOW TEMPERATURES...LOWER 30S WITH A FEW AREAS AS LOW AS 30. * LOCATIONS INCLUDE...WEAVERVILLE...HAYFORK AND TRINITY CENTER. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ076-041100- /O.NEW.KEKA.FR.Y.0028.151104T1100Z-151104T1600Z/ MENDOCINO INTERIOR- 239 PM PST TUE NOV 3 2015 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PST WEDNESDAY. * LOW TEMPERATURES...LOWER TO MID 30S. * LOCATIONS INCLUDE...COVELO...POTTER VALLEY AND WILLITS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
066 WWUS76 KEKA 041101 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 301 AM PST WED NOV 4 2015 CAZ004-041600- /O.CON.KEKA.FZ.W.0006.000000T0000Z-151104T1600Z/ UPPER TRINITY RIVER- 301 AM PST WED NOV 4 2015 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... * LOW TEMPERATURES...LOWER 30S WITH A FEW AREAS AS LOW AS 30. * LOCATIONS INCLUDE...WEAVERVILLE...HAYFORK AND TRINITY CENTER. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ076-041600- /O.CON.KEKA.FR.Y.0028.000000T0000Z-151104T1600Z/ MENDOCINO INTERIOR- 301 AM PST WED NOV 4 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... * LOW TEMPERATURES...LOWER TO MID 30S. * LOCATIONS INCLUDE...COVELO...POTTER VALLEY AND WILLITS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
936 WWUS76 KEKA 041600 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 800 AM PST WED NOV 4 2015 CAZ004-041700- /O.EXP.KEKA.FZ.W.0006.000000T0000Z-151104T1600Z/ UPPER TRINITY RIVER- 800 AM PST WED NOV 4 2015 ...FREEZE WARNING HAS EXPIRED... $$ CAZ076-041700- /O.EXP.KEKA.FR.Y.0028.000000T0000Z-151104T1600Z/ MENDOCINO INTERIOR- 800 AM PST WED NOV 4 2015 ...FROST ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Nov 3, 5:37 AM PST, 9 hours 2 minutes earlier.
Area forecast discussion, Nov 3, 5:37 AM PST, 9 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
537 AM PST TUE NOV 3 2015
.SYNOPSIS...COOL AND DRY WEATHER CONDITIONS WILL PREVAIL THROUGH
MID WEEK AS A COLD UPPER TROUGH OVER THE GREAT BASIN SLOWLY MOVES
AWAY TO THE EAST.
&&
.DISCUSSION...A COLD UPPER TROUGH THAT PASSED OVER THE REGION
YESTERDAY HAS DEPARTED INTO THE GREAT BASIN LEAVING NORTHWEST
CALIFORNIA IN DRIER NORTHERLY FLOW AND A COOLER AIR MASS. RADAR
AND SATELLITE IMAGERY HAS BEEN SHOWING A FEW SHOWERS OVER THE
COASTAL WATERS RAPIDLY MOVING SOUTHWARD EARLY THIS MORNING. THESE
SHOWERS WILL REMAIN OFFSHORE OVER THE WATERS AS ROBUST NORTHERLY
WIND FLOW CONTINUES THROUGH THE DAY. THE MAIN IMPACT OF THIS STORM
CONTINUES TO BE BELOW NORMAL TEMPERATURES...MOSTLY IN THE
INTERIOR....AND THE BREEZY NORTH WINDS AT THE COAST. AS OF 4AM
PST...IT WAS ALREADY AS LOW AS 30F AT A FEW VALLEY SITES IN
CENTRAL AND EASTERN TRINITY COUNTY. ANOTHER FREEZE WARNING WILL BE
NECESSARY FOR CENTRAL AND EASTERN PORTIONS OF TRINITY COUNTY
TONIGHT. FOR NOW WILL HOLD OFF ON HOISTING A NEW FREEZE WARNING
UNTIL THE EXISTING ONE EXPIRES. TEMPERATURES HAVE ALSO BEEN
FALLING INTO THE LOWER TO MID 30S AT SOME VALLEY SITES IN NORTHERN
MENDOCINO COUNTY. CONDITIONS WILL BE VERY SIMILAR TONIGHT AND
PERHAPS A FEW DEGREES COOLER BY EARLY WED MORNING. A FREEZE
WARNING FOR THE NORTHERN AND EASTERN VALLEYS OF INTERIOR MENDOCINO
COUNTY WILL NEED TO BE LOOKED AT MORE CLOSELY TODAY. THE BRISK
NORTHERLY WIND FLOW SHOULD DECOUPLE AGAIN TONIGHT AT MOST
INTERIOR VALLEY SITES FOR GREATER COVERAGE OF FROST IN THE
INTERIOR VALLEYS BY EARLY WED MORNING. IT IS NOT AN EXCEPTIONALLY
COLD AIR MASS FOR EARLY NOVEMBER...SO IT WILL TAKE OVERNIGHT LONG
WAVE COOLING FOR FREEZING TEMPERATURES TO BE REALIZED.
THE MODELS CONTINUE TO SHOW A RIDGE REMAINING OVER THE REGION ON
WED BEFORE A FAIRLY DRY SHORT-WAVE IMPULSE SLIDES DOWN FROM THE
NORTHWEST ON THU. THIS SHORT-WAVE WILL LIKELY GENERATE MOSTLY MID
AND HIGH LEVEL CLOUD COVER...BUT LITTLE OR NO PRECIP. THERE COULD
BE SOME SPOTTY LIGHT SHOWERS EARLY THU MORNING OVER DEL NORTE
COUNTY THOUGH. THE GFS AND ECMWF CONTINUE TO AGREE THAT THIS WAVE
WILL RAPIDLY DEPART TO OUR SOUTHEAST BY THU NIGHT WITH SKIES
GENERALLY CLEARING OUT. THERE IS A SLIGHT POSSIBILITY OF LOWER
LEVEL CLOUD DEVELOPMENT AT THE COAST AS THE BRISK NORTHERLY WINDS
AND COLD AIR ADVECTION ABATE WED NIGHT INTO THU.
&&
.AVIATION...GENERALLY VFR CONDITIONS HAVE PREVAILED OVERNIGHT ACROSS
NW CALIFORNIA AS A COLDER AIR MASS OVERHEAD HAS PROVIDED ENOUGH
MIXING FOR MOST AREAS TO REMAIN CLEAR. THE EXCEPTION BEING SOME MVFR
STRATO-CU PERSISTING OVER THE INTERIOR MOUNTAINS...WHILE LOW CLOUDS
AND PATCHY GROUND FOG HAVE FORMED IN SOME OF THE INTERIOR VALLEYS
PRODUCING IFR CONDITIONS. CONDITIONS WILL IMPROVE TO VFR ACROSS THE
AREA TODAY WITH GUSTY NORTH TO NORTHWEST WINDS AFFECTING COASTAL
SITES AND TERMINALS IN NORTH TO SOUTH ORIENTED VALLEYS ONCE AGAIN.
STP
&&
.MARINE...SEAS OF 11 TO 15 FEET AROUND 12 TO 13 SECONDS HAVE BEEN
OBSERVED OVERNIGHT AND EARLY THIS MORNING AT THE NEAR SHORE BUOYS. A
PERSISTENT WESTERLY SWELL HAS CONTINUED TO PROPAGATE THROUGH THE
WATERS. IN GENERAL...STRONG TO GALE FORCE NORTHERLY WINDS WILL
CONTINUE INTO THE EVENING...WITH THE HIGHEST WINDS FOUND SOUTH OF
CAPE MENDOCINO. THE WINDS WILL DECREASE SOME THIS MORNING BEFORE
INCREASING AGAIN LATER THIS AFTERNOON AND EARLY EVENING. DUE TO THE
WINDS EXPECTED TO INCREASE AGAIN LATER TODAY...HAVE OPTED TO EXTEND
THE GALE WARNING FOR THE SOUTHERN OUTER WATERS THROUGH 9PM TONIGHT.
WINDS WILL BEGIN TO EASE WEDNESDAY AND THURSDAY...ALLOWING THE
SHORTER PERIOD SEAS TO SUBSIDE WHILE ANOTHER WESTERLY SWELL BEGINS
TO BUILD INTO THE WATERS. HAVE CONTINUED THE SMALL CRAFT ADVISORIES
ELSEWHERE ACROSS THE WATERS.
BY THIS UPCOMING WEEKEND...MODELS SHOW A LARGE NW SWELL...GENERATED
FROM A STRONG ALEUTIAN LOW BUILDING INTO THE WATERS. SWELL HEIGHT
AND PERIOD WILL LIKELY CHANGE AS THE SYSTEM EVOLVES WITH TIME. STP
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
FROST ADVISORY UNTIL 8 AM PST THIS MORNING FOR CAZ076.
FREEZE WARNING UNTIL 8 AM PST THIS MORNING FOR CAZ004.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 8 PM PST THIS EVENING FOR PZZ450.
SMALL CRAFT ADVISORY UNTIL 2 AM PST THURSDAY FOR PZZ470.
GALE WARNING UNTIL 9 AM PST THIS MORNING FOR PZZ475.
SMALL CRAFT ADVISORY UNTIL 7 AM PST WEDNESDAY FOR PZZ455.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Nov 3, 9:16 AM PST, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 916 AM PST TUE NOV 3 2015 CAZ003-004-076-041730- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 916 AM PST TUE NOV 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FREEZING AND SUB-FREEZING TEMPERATURES ARE EXPECTED AGAIN TONIGHT. BELOW NORMAL OVERNIGHT TEMPERATURES WILL LIKELY CONTINUE THROUGH THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ001-002-041730- REDWOOD COAST-MENDOCINO COAST- 916 AM PST TUE NOV 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PATCHES OF FROST WILL BE POSSIBLE IN SOME OF THE INLAND VALLEYS TONIGHT AND EARLY WEDNESDAY MORNING. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 10:26 PM PST | Freeze Warning | EKA | 10 hr | |
| Nov 3, 2:39 PM PST | Frost Advisory | EKA | 17 hr |
Nearby
Freeze Warnings in California, 2015Every freeze warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.